Your FT4 is still very low. It's on the floor of the range. While it's not unusual for people on desiccated to have fairly low FT4, you'd probably feel better with it higher.
FT3 is at 46% of range, and many people, especially people on desiccated, find that FT3 has to be upper third of range (67+%) before they feel well, and typically that's when they haven't taken their meds before the draw. So, you still have along way to go on FT3. It would be lower yet if you hadn't taken your meds.
It looks to me like you might want to ask your doctor for an increase.
I agree with goolarra. T3 effect peaks abut 3 hours after taking it and then fades over the next 3-4 hours. If you have a look at this letter written by a good thyroid doctor, you can notice that he recommends not taking the med until after the blood draw.
Thank you so much for your response. It has really helped me to understand that I really do need an increase in meds. Am having awful problems with balance, tingling and vibrating sensations. I get very frightenened that this could be something other than thyroid.
Thanks for you reply. I am seeing a private doc and am having to pay for my meds. When I asked the NHS endo if I could try NDT she nearly had a coronary. She informed me that no endo in her dept would even think of using NDT.
Wonder if you mind me asking you another question. Even if you have a resonable amount of T3 if your T4 is low would you still get hypo symptoms. I had this scenario when on levo.
Many thanks for your help it is very much appreciated.
The endo's should read their May edition of the Journal of Clinical Endocrinology and Metabolism. Some may have a coronary though lol.
The study "Desiccated thyroid extract compared with levothyroxine in the treatment of hypothyroidism: a randomized, double-blind, crossover study" by Hoang TD, et al. was just presented at the Endocrine Society Annual Meeting (June 15 - 18 2013) in San Francisco. The results...
"At the end of the 16-week study, 34 patients (48.6%) preferred DTE therapy, whereas 13 (18.6%) preferred levothyroxine; 23 (32.9%) did not specify a preference, he said. Further analysis confirmed those who preferred DTE lost even more weight over a 4-month period."
Just to add, you want T4 as well as T3 in good supply. I read an excellent article recently entitled "Reverse T3: Side Effects of T3-only (or why you need T4 too)". This is an excerpt...
"There are two different transporters for T3 and T4 into the brain. One (OATP1c1) transports only T4, the other (MCT8) transports T3 and T4. T4 is then converted locally to T3 by the D2 deiodinase enzyme. The total T3 in the brain comes from what was converted locally (from T4), plus what was transported in as T3. "
Thanks for that info.I can see now that a good of T4 is required too.
I did actually have a reverse t3 test when I seemed to have a full tank of T3 and low T4( on levo at the time) but this test came out ok. The endo actually said to me that despite having a TSH of 5 whilst on meds all she was interested in was the fact that I had slightly over the range T3. She said as you have lots of T3 it does not matter that you have low T4 or slightly raised TSH. She said that my symptoms could not be coming from my thyroid. She advised me to take 25mcg of levo and discharged me.
I then changed to a private doc who is treating me with Erfa.
It makes sense to me to take the simple approach first, meaning trying to get optimal on a med or suppliment before adding something new.
All of us here agree that your still not at optimal levels on the Erfa. The easiest way to fine tune dessicated meds is by splitting the pills. Rfa splits well with a cheap pill splitter from a retail pharmacy. I can achieve a 15 mg pill from one quarter of a one gain pill.
I take 135mg daily, but as 2 1/4 one grain pills.
My symptoms dont level out from even small increases till about 4 - 8 weeks.
If that doesnt work after you try it for a while, then add some T4.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.